PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How do some medications lead to neuropathy, and how can I manage it?

ANSWER

Chemotherapy, HIV drugs, and some other drugs can cause tingling, numbness, or even movement problems. Most of the time, neuropathy goes away after you stop using the medication, though it usually takes several months. Check with your doctor before you stop taking any prescription medicine.

SOURCES:

Cleveland Clinic: “Neuropathy.”

National Institute of Neurological Disorders and Stroke: “Peripheral Neuropathy Fact Sheet.”

The Foundation for Peripheral Neuropathy: “Alcohol,” “Chemo-Induced PN,” “Nutrition and Vitamin Deficiency,” “Idiopathic Neuropathy.”

Fiona Gupta, MD, neurologist, Hackensack University Medical Center, New Jersey.

National Institute of Diabetes and Digestive and Kidney Diseases: “Diabetic Neuropathies: The Nerve Damage of Diabetes.”

Reviewed by Jennifer Robinson on April 22, 2018

SOURCES:

Cleveland Clinic: “Neuropathy.”

National Institute of Neurological Disorders and Stroke: “Peripheral Neuropathy Fact Sheet.”

The Foundation for Peripheral Neuropathy: “Alcohol,” “Chemo-Induced PN,” “Nutrition and Vitamin Deficiency,” “Idiopathic Neuropathy.”

Fiona Gupta, MD, neurologist, Hackensack University Medical Center, New Jersey.

National Institute of Diabetes and Digestive and Kidney Diseases: “Diabetic Neuropathies: The Nerve Damage of Diabetes.”

Reviewed by Jennifer Robinson on April 22, 2018

NEXT QUESTION:

How do poison or toxins lead to neuropathy, and how can I manage it?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.